Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Melbourne, FL

May 4, 2017Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at May 4, 2017, 6:07 PM EDT for Okeechobee County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2017, 6:07 PM EDT (22:07 UTC)
Expired
May 4, 2017, 6:45 PM EDT
In force
38 min
Issued by
NWS Melbourne, FL

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 68 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2017-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2017-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

755 
WWUS82 KMLB 042207
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
607 PM EDT THU MAY 4 2017
 
FLZ053-058-042245-
Okeechobee FL-Osceola FL-
607 PM EDT THU MAY 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE AND
SOUTHERN OSCEOLA COUNTIES UNTIL 645 PM EDT...

At 606 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Lake Marian to Kissimmee
Prarie Preserve to Basinger. Movement was northeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Basinger, Lake Marian, Kenansville and Kissimmee Prarie Preserve. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Marian, get out of the water and move indoors or 
inside a vehicle. Remember, lightning can strike out to 10 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now! Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 2735 8103 2738 8107 2753 8110 2762 8114
      2766 8113 2768 8115 2771 8115 2773 8117
      2776 8117 2783 8122 2800 8094 2772 8087
      2764 8087 2764 8086 2747 8082 2733 8104
TIME...MOT...LOC 2206Z 231DEG 14KT 2781 8118 2758 8104 2739 8105 

$$

Combs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 4, 3:30 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 4, 3:30 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
330 PM EDT Thu May 4 2017

.DISCUSSION...
Tonight and Friday...Breezy south winds are ushering moisture
into the region, however surface boundary development is hindered
due to the strength of the winds. The best rain potential locally
looks to be centered over N Central FL with approach of the band
of storms presently over the Eastern Gulf of Mex. It is expected
a general decrease in intensity/coverage should occur as the line
progresses inland from the gulf side this evening and moves over
the area overnight. A few strong storms will be possible with
gusty winds and frequent lightning.

A late season front will sweep over the area beginning Friday
morning preceded by a chance of showers and some embedded storms,
mainly across the southern sections along the Treasure Coast and
Lake Okeechobee in the morning. Rainfall coverage will be less
prevalent across the north where a rather early fropa and airmass
drying will commence. Highs will remain only in the 70s across a
good portion of Central Florida due to the early frontal psg,
with some 80s where rainfall lingers in the AM and early aftn.

Saturday-Sunday...A breezy westerly wind flow will exist across
the area Saturday as front shifts well away from the region and
deep low pressure lingers across the northeast United States.
Offshore winds then decrease slightly into late weekend as high
pressure nudges in to south Florida from the Gulf. Drier air
behind the frontal boundary will keep rain chances out of the
forecast through the weekend. Highs will be cooler than normal in
the upper 70s to low 80s Saturday, then closer to normal in the
low to mid 80s Sunday. Lows will be able to drop into the 50s over
much of the area early each morning.

Monday-Thursday...(Previous Discussion) A mid level ridge across the
Gulf of Mexico will flatten some and move toward the FL peninsula by
Thu. Surface high pressure across the northern Gulf will drift
toward FL into late week. This will set up a dry weather pattern for
early to mid week with light winds in the morning and the east coast
sea breeze moving inland each afternoon. Highs early in the week
will range from the lower 80s coast to mid to upper 80s well inland.
Highs will warm to the mid to upper 80s Wed and upper 80s to around
90 expected by next Thu. Lows in the upper 50s/lower 60s to start
the week will warm to 65-70 by Thu morning.

&&

.AVIATION...VFR conditions to start will degrade tonight with
approach of scattered showers and embedded storms it is possible
MVFR conds will be present at affected sited mainly FM
04/22Z-05/06Z lower cigs nr FL030-040 psbl early Fri along with
sct SHRA and isold TS AHD of fropa Fri AM. Sky conds and vsby
improving from N-S during Late AM and into aftn Fri.

&&

.MARINE...
Tonight and Friday...Post frontal West to NW winds will increase
behind psg of the cold front to 20+ knots and gusty, and an
advisory primarily for winds will be required by the pre-dawn
hours on Friday. Gusty conditions will occur all day Friday and
into Friday night with building seas especially away from the
immediate coast.

Friday night-Saturday...Hazardous westerly winds producing choppy
seas up to 7 feet offshore will persist through much of Friday night
as frontal boundary continues to push east of the area. Winds will
decrease slightly to 15-20 knots Saturday afternoon with seas
falling to 5 feet or less.

Sunday-Monday...Lighter winds are expected Sunday into the early
part of the week as high pressure builds to the west and northwest
of the area. Seas mainly 2-3 ft.

&&

.FIRE WEATHER...
Saturday-Sunday...Min RH values nearing the mid to upper 30s and
breezy westerly winds Saturday will make for a more sensitive fire
weather day across the region. Lower RH values will be possible into
Sunday afternoon, mainly across the interior, but winds are forecast
to be somewhat lighter.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  78  55  77 /  50  30  10   0
MCO  68  79  58  79 /  50  40  10  10
MLB  70  83  59  80 /  30  60  10  10
VRB  72  85  59  80 /  30  60  10  10
LEE  68  77  58  77 /  60  20  10  10
SFB  68  80  57  79 /  50  30  10  10
ORL  69  79  59  78 /  50  40  10  10
FPR  72  85  59  82 /  30  60  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory for winds from 4 AM Friday to 8 AM EDT
     Saturday for Flagler Beach to Volusia-Brevard County Line 0-
     20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
     Brevard County Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory from 4 AM Friday to 8 AM EDT Saturday for
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

&&

SHORT TERM...Pendergrast
LONG TERM....Weitlich/Combs
Hazardous weather outlook, May 4, 9:59 AM EDT, 8 hours 8 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Melbourne FL
959 AM EDT Thu May 4 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-050000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
959 AM EDT Thu May 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Moisture will increase today as a frontal boundary approaches.
There will be a chance of storms this afternoon along the east and
west coast sea breeze boundaries. A few of these storms could
become strong, especially near the east coast later this
afternoon and into the early evening as they move east to
northeast up to 20 to 30 mph and offshore.

A band of showers and storms currently pushing eastward over the
eastern Gulf of Mexico may weaken as they approach the west coast
of Florida later today. However, there is potential for a few
stronger storms with any redeveloping convection ahead of the
weak cold front as it moves into the area late this evening and
overnight, mainly across Lake County and toward the I-4 corridor.

Any stronger storms this afternoon and into tonight will have the
potential to produce strong wind gusts around 40 to 50 mph, small
hail, frequent lightning strikes and locally heavy rainfall.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered storms that form over land will move northeast 20 to 25
knots and cross the coast late this afternoon and into the
evening, potentially evolving into a line of storms that moves
well offshore. Mariners can expect special marine warnings for
wind gusts 35 to 40 knots, even in the waters more than 20
nautical miles offshore.

.WIND AND SEA IMPACT...
South winds will increase to 15 to 20 knots across the waters
north of Cape Canaveral this afternoon, and across most of the
coastal waters tonight.  Small craft should exercise caution.

.FIRE WEATHER IMPACT...
The air mass will be more moist than yesterday, but dry vegetation
combined with a potential for lightning strikes and gusty winds
from storm outflow boundaries, could pose a moderate to high
danger for wildfire spread.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Scattered showers and storms are forecast along and ahead of a
frontal boundary that will settle southeast of the area Friday
afternoon. Some could be strong, especially south of Orlando and
Cape Canaveral to the Treasure Coast and Okeechobee. Marine
conditions are forecast to remain poor to marginally hazardous
behind the front into Saturday, especially offshore.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Lascody/Weitlich

In the hours before

Special weather statement, May 4, 5:36 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
536 PM EDT THU MAY 4 2017

FLZ041-044-042215-
Northern Lake County FL-Inland Volusia County FL-
536 PM EDT THU MAY 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 615 PM EDT...

At 536 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Lake George, or 8 miles east of Juniper Springs,
moving north at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Pierson, Paisley, Lake George, Pittman and Umatilla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake George, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 2926 8141 2911 8146 2888 8162 2892 8177
      2896 8176 2896 8166 2905 8166 2906 8164
      2928 8164 2930 8165 2931 8167 2932 8168
      2937 8146 2940 8142
TIME...MOT...LOC 2136Z 194DEG 37KT 2917 8160

Combs
Special weather statement, May 4, 6:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
607 PM EDT THU MAY 4 2017

FLZ053-058-042245-
Okeechobee FL-Osceola FL-
607 PM EDT THU MAY 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE AND
SOUTHERN OSCEOLA COUNTIES UNTIL 645 PM EDT...

At 606 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Lake Marian to Kissimmee
Prarie Preserve to Basinger. Movement was northeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Basinger, Lake Marian, Kenansville and Kissimmee Prarie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Marian, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 2735 8103 2738 8107 2753 8110 2762 8114
      2766 8113 2768 8115 2771 8115 2773 8117
      2776 8117 2783 8122 2800 8094 2772 8087
      2764 8087 2764 8086 2747 8082 2733 8104
TIME...MOT...LOC 2206Z 231DEG 14KT 2781 8118 2758 8104 2739 8105

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:05 PM EDTSmall Craft AdvisoryMLB49 hr
May 4, 3:05 PM EDTSmall Craft Advisory for WindsMLB49 hr
May 4, 5:36 PM EDTSpecial Weather StatementMLBVolusia39 min
May 4, 6:23 PM EDTSpecial Weather StatementMLBVolusia37 min
May 4, 6:33 PM EDTSpecial Marine WarningMLB117 min
May 4, 7:09 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie51 min
May 4, 7:23 PM EDTSpecial Marine WarningMLB82 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.